Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 8, 2021, 10:59 PM CDT for Madison County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 10:59 PM CDT (03:59 UTC)
- Expired
- Jul 8, 2021, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
County Madison County, TN
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:05 PM CDT | TSTM WND DMG | 2 E Adair, TN | POWERLINES DOWN ALONG THE 300 BLOCK OF ASHPORT ROAD. |
| Jul 8, 11:05 PM CDT | TSTM WND DMG | 2 E Adair, TN | UTILITY POLE SNAPPED ALONG THE 300 BLOCK OF ASHPORT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
380
WWUS84 KMEG 090359
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Thu Jul 8 2021
TNZ020-021-051-052-054-090430-
Carroll TN-Henderson TN-Madison TN-Crockett TN-Gibson TN-
1059 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northern Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Gibson County in western Tennessee...
At 1059 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Adair, or near
Humboldt, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Carroll...northwestern Henderson...northern
Madison...southeastern Crockett and southeastern Gibson Counties
should monitor this storm closely.
LAT...LON 3561 8845 3560 8861 3562 8879 3567 8907
3569 8907 3570 8912 3571 8913 3593 8898
3590 8871 3584 8856 3584 8851 3582 8841
3571 8840
TIME...MOT...LOC 0359Z 273DEG 24KT 3575 8894
$$
KRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:56 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 8:56 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Memphis TN 856 PM CDT Thu Jul 8 2021 .UPDATE... A line of showers and thunderstorms is moving southeast toward the Memphis area. This activity has developed along a prefrontal trough ahead of the main cold front. The front is moving into northeast AR and the Bootheel at this time but isn't expected to progress much farther south. The evolution of the ongoing convection is the main forecast question for tonight. We have seen outflow boundaries extending farther from the updrafts, indicating it is moving into a less favorable environment of shear/instability balance. Some of the recent guidance (HRRR/RAP) suggests this activity will eventually stall along the I-40 corridor. A 30 kt low-level jet is forecast to develop across the area overnight and could assist in maintaining or redeveloping convection along the prefrontal trough overnight. This could result in some training of showers and thunderstorms tonight. However, confidence isn't all that high given the lack of agreement in the short-term model solutions. The primary concern would be localized heavy rainfall. PoPs/QPF were adjusted accordingly for the tonight period. Only minor changes were needed for other elements. MJ && .PREV DISCUSSION... /issued 254 PM CDT Thu Jul 8 2021/ Fairly progressive pattern for July as weak northwest flow across the Northern Plains to the Ohio Valley is forcing boundaries to push into our region. Currently a weak front is the focus for convection occurring across southern MO/Northern AR. Expect this area to sink mainly across northern portions of our service area along with pop up storms almost anywhere before dying out later this evening. Little overall change in the flow into Saturday as convective systems threaten north of the forecast area. They may creep into the Mid-South along with diurnal storms that continue to pop up almost anywhere. The big change in the flow begins later Saturday into early next week as an upper low develops across the mid-section of the country. A strong chance for thunderstorms is expected on Sunday as a surface front pushes across our area. This upper level system pulls out by mid-week leaving a continuation of progressive westerlies across the north tier of the US. The risk for diurnally forced storms will still continue in the wake of the upper low. Temperatures overall through the period will begin fairly typical, except lowering to below normal levels under the influence of the upper low, producing clouds and precipitation. Temperatures will recover to more normal as the upper low lifts out. Belles && .AVIATION... 00Z TAF Set VFR conditions expected through the period. Although, scattered convection continues to fire up along a weak boundary. The boundary will gradually sink south to the TN/MS border overnight. Latest HRRR keeps showers developing in the vicinity of the front. Will introduce VCTS wording at KMEM and KMKL through 3Z then convert to VCSH after sunset through the overnight hours. Will reintroduce VCTS wording at 19Z at KMEM, KMKL, and KJBR. Expect most of the activity to stay north of KTUP, but did throw in a VCSH during the afternoon. S-SW winds of 5-10 KTS expected through the period. KJBR could see some higher speeds during the afternoon hours. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 8, 3:37 AM CDT, 19 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 337 AM CDT Thu Jul 8 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 337 AM CDT Thu Jul 8 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 8, 10:53 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
1053 PM CDT Thu Jul 8 2021
TNZ003-020-021-090430-
Carroll TN-Weakley TN-Gibson TN-
1053 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
East central Gibson County in western Tennessee...
At 1053 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Atwood, or 7 miles
northeast of Milan, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...southeastern Weakley and east central Gibson
Counties should monitor this storm closely.
LAT...LON 3588 8823 3582 8832 3582 8843 3594 8890
3613 8872 3615 8831 3614 8822 3599 8821
TIME...MOT...LOC 0353Z 267DEG 20KT 3601 8870
KRMSpecial weather statement, Jul 8, 10:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Thu Jul 8 2021
TNZ020-021-051-052-054-090430-
Carroll TN-Henderson TN-Madison TN-Crockett TN-Gibson TN-
1059 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northern Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Gibson County in western Tennessee...
At 1059 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Adair, or near
Humboldt, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Carroll...northwestern Henderson...northern
Madison...southeastern Crockett and southeastern Gibson Counties
should monitor this storm closely.
LAT...LON 3561 8845 3560 8861 3562 8879 3567 8907
3569 8907 3570 8912 3571 8913 3593 8898
3590 8871 3584 8856 3584 8851 3582 8841
3571 8840
TIME...MOT...LOC 0359Z 273DEG 24KT 3575 8894
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:45 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| Jul 9, 12:14 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 13 min |
| Jul 9, 12:32 AM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Jul 9, 10:06 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 11:08 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 12:52 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 1:19 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 41 min |
| Jul 8, 10:53 PM CDT | Special Weather Statement | MEG | Carroll | 37 min |
| Jul 8, 10:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 49 min |
| Jul 8, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 50 min |
| Jul 8, 11:54 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur | 2 hr |
| Jul 8, 11:57 PM CDT | Special Weather Statement | MEG | Benton, Decatur, Henderson | 33 min |
| Jul 9, 7:39 AM CDT | Special Weather Statement | MEG | Hardin | 21 min |
| Jul 9, 3:04 PM CDT | Areal Flood Advisory | MEG | Decatur | 3 hr |
| Jul 9, 1:55 PM CDT | Special Weather Statement | MEG | Crittenden | 35 min |
| Jul 9, 2:22 PM CDT | Areal Flood Advisory | MEG | Crittenden, St. Francis | 78 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.